Alert archive / Colorado / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Mar 18, 2011, 9:47 PM MDT for 8 counties in Colorado. It took effect at Mar 19, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2011, 9:47 PM MDT (03:47 UTC)
- In effect from
- Mar 19, 2011, 2:00 PM MDT
- Expired
- Mar 19, 2011, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Pitkin County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 3.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWUS85 KGJT 190347 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 947 PM MDT FRI MAR 18 2011 ...RED FLAG WARNING FOR AREAS BELOW 6500 FEET ELEVATION OF SOUTHWEST COLORADO AND PORTIONS OF CENTRAL COLORADO SATURDAY FROM 2 PM TO 8 PM MDT...INCLUDING FIRE ZONES 205 AND 207... .INCREASING SOUTHWEST WINDS ALOFT AND AT THE SURFACE SATURDAY AFTERNOON WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY...DEAD AND DORMANT FUELS AND AN UNSTABLE LOWER ATMOSPHERE TO PRODUCE RED FLAG CONDITIONS FOR AREAS BELOW 6500 FEET IN SOUTHWEST COLORADO...THE PARADOX VALLEY AREA...AND IN THE VICINITY OF MONTROSE. WINDS SHOULD BEGIN TO SUBSIDE SOON AFTER SUNSET. COZ205-207-191600- /O.NEW.KGJT.FW.W.0001.110319T2000Z-110320T0200Z/ MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 947 PM MDT FRI MAR 18 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT SATURDAY. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207 BELOW 6500 FEET ELEVATION. SPECIFICALLY...THE LOWER ELEVATIONS OF MONTEZUMA...LA PLATA...ARCHULETA...AND WESTERN DOLORES COUNTIES...AS WELL AS THE PARADOX VALLEY AREA IN WESTERN MONTROSE AND SAN MIGUEL COUNTIES...AND THE AREAS EAST OF AND ADJACENT TO THE UNCOMPAHGRE PLATEAU IN MONTROSE AND DELTA COUNTIES. * WIND...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH AND GUST TO 25 TO 30 MPH AFTER 2 PM MDT...AND CONTINUE UNTIL 8 PM MDT. * HUMIDITY...WILL LOWER TO LESS THAN 15 PERCENT ABOUT 2 PM MDT AND REMAIN LOW UNTIL JUST AFTER SUNSET...AROUND 8 PM MDT. * IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. SUCH FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR PRESCRIBED BURN SATURDAY. EVEN A SMALL DITCH BURN COULD QUICKLY BECOME UNCONTROLLABLE. && $$ CUOCO HTTP://WEATHER.GOV/GJT
4 follow-up statements
677 WWUS85 KGJT 190446 AAA RFWGJT URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1046 PM MDT FRI MAR 18 2011 CORRECTED TO ADD INFORMATION TO DISCUSSION AND HEADLINE ...RED FLAG WARNING FOR LOW HUMIDITY...STRONG WINDS AND UNSTABLE CONDITIONS IN AREAS BELOW 6500 FEET IN PORTIONS OF SOUTHWEST AND CENTRAL COLORADO SATURDAY FROM 2 PM TO 8 PM MDT...INCLUDING FIRE ZONES 205 AND 207... .INCREASING SOUTHWEST WINDS ALOFT AND AT THE SURFACE SATURDAY AFTERNOON WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY...DEAD AND DORMANT FUELS AND AN UNSTABLE LOWER ATMOSPHERE TO PRODUCE RED FLAG CONDITIONS FOR AREAS BELOW 6500 FEET IN SOUTHWEST AND PORTIONS OF CENTRAL COLORADO. THE AFFECTED AREAS IN FIRE ZONE 205 INCLUDE THE PARADOX VALLEY AREA...AND AREAS IMMEDIATELY EAST OF THE UNCOMPAHGRE PLATEAU IN DELTA AND MONTROSE COUNTIES. ALSO IN THE WARNING AREA WILL BE THE LOWER ELEVATIONS OF ZONE 207 IN WESTERN DOLORES COUNTY AND IN MONTEZUMA...LA PLATA...AND ARCHULETA COUNTIES. WINDS SHOULD BEGIN TO SUBSIDE AND HUMIDITY INCREASE SOON AFTER SUNSET. COZ205-207-192200- /O.CON.KGJT.FW.W.0001.110319T2000Z-110320T0200Z/ MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 1046 PM MDT FRI MAR 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207 BELOW 6500 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207 BELOW 6500 FEET ELEVATION. SPECIFICALLY...THE LOWER ELEVATIONS OF MONTEZUMA...LA PLATA...ARCHULETA...AND WESTERN DOLORES COUNTIES...AS WELL AS THE PARADOX VALLEY AREA IN WESTERN MONTROSE AND SAN MIGUEL COUNTIES...AND THE AREAS EAST OF AND ADJACENT TO THE UNCOMPAHGRE PLATEAU IN MONTROSE AND DELTA COUNTIES. * WIND...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH AND GUST TO 25 TO 30 MPH AFTER 2 PM MDT...AND CONTINUE UNTIL 8 PM MDT. * HUMIDITY...WILL LOWER TO LESS THAN 15 PERCENT ABOUT 2 PM MDT AND REMAIN LOW UNTIL JUST AFTER SUNSET...AROUND 8 PM MDT. * IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. SUCH FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR PRESCRIBED BURN SATURDAY. EVEN A SMALL DITCH BURN COULD QUICKLY BECOME UNCONTROLLABLE. && $$ CUOCO HTTP://WEATHER.GOV/GJT
125 WWUS85 KGJT 190912 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 312 AM MDT SAT MAR 19 2011 ...RED FLAG WARNING FOR LOW HUMIDITY...STRONG WINDS AND UNSTABLE CONDITIONS IN AREAS BELOW 6500 FEET IN PORTIONS OF SOUTHWEST AND CENTRAL COLORADO SATURDAY FROM 2 PM TO 8 PM MDT...INCLUDING FIRE ZONES 205 AND 207... .THIS AFTERNOON...STRONG AND GUSTY SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY...DEAD AND DORMANT FUELS...AND DEEP MIXING TO PRODUCE RED FLAG CONDITIONS FOR THE LOWER ELEVATIONS OF SOUTHWEST AND WEST CENTRAL COLORADO. THE AFFECTED AREAS IN FIRE ZONE 205 INCLUDE THE PARADOX VALLEY... AND THE VALLEYS EAST OF THE UNCOMPAHGRE PLATEAU IN DELTA AND MONTROSE COUNTIES. THE AFFECTED AREAS IN FIRE ZONE 207 INCLUDE WESTERN DOLORES COUNTY AND THE LOWER ELEVATIONS OF MONTEZUMA...LA PLATA...AND ARCHULETA COUNTIES. WINDS SHOULD BEGIN TO SUBSIDE AND HUMIDITY INCREASE SOON AFTER SUNSET. DRY AND WINDY CONDITIONS MAY REDEVELOP AGAIN SUNDAY AND MONDAY AFTERNOONS. COZ205-207-192215- /O.NEW.KGJT.FW.A.0001.110320T2000Z-110321T0200Z/ /O.CON.KGJT.FW.W.0001.110319T2000Z-110320T0200Z/ MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 312 AM MDT SAT MAR 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207. * WIND...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH AND GUST TO 25 TO 30 MPH AFTER 2 PM MDT...AND CONTINUE UNTIL 8 PM MDT SATURDAY. * HUMIDITY...WILL LOWER TO LESS THAN 15 PERCENT ABOUT 2 PM MDT AND REMAIN LOW UNTIL JUST AFTER SUNSET...AROUND 8 PM MDT. * IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. SUCH FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR PRESCRIBED BURN SATURDAY. EVEN A SMALL DITCH BURN COULD QUICKLY BECOME UNCONTROLLABLE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GJT
687 WWUS85 KGJT 192054 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 254 PM MDT SAT MAR 19 2011 ...RED FLAG WARNING FOR LOW HUMIDITY...STRONG WINDS AND UNSTABLE CONDITIONS IN AREAS BELOW 6500 FEET IN PORTIONS OF SOUTHWEST AND CENTRAL COLORADO SATURDAY FROM 2 PM TO 8 PM MDT...INCLUDING FIRE ZONES 205 AND 207... .THIS AFTERNOON...STRONG AND GUSTY SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY...DEAD AND DORMANT FUELS...AND DEEP MIXING TO PRODUCE RED FLAG CONDITIONS FOR THE LOWER ELEVATIONS OF SOUTHWEST AND WEST CENTRAL COLORADO. THE AFFECTED AREAS IN FIRE ZONE 205 INCLUDE THE PARADOX VALLEY... AND THE VALLEYS EAST OF THE UNCOMPAHGRE PLATEAU IN DELTA AND MONTROSE COUNTIES. THE AFFECTED AREAS IN FIRE ZONE 207 INCLUDE WESTERN DOLORES COUNTY AND THE LOWER ELEVATIONS OF MONTEZUMA...LA PLATA...AND ARCHULETA COUNTIES. WINDS SHOULD BEGIN TO SUBSIDE AND HUMIDITY INCREASE SOON AFTER SUNSET. DRY AND WINDY CONDITIONS MAY REDEVELOP AGAIN SUNDAY AND MONDAY AFTERNOONS. COZ205-207-200900- /O.CON.KGJT.FW.W.0001.000000T0000Z-110320T0200Z/ /O.CON.KGJT.FW.A.0001.110320T2000Z-110321T0200Z/ MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 254 PM MDT SAT MAR 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207. * WIND...SOUTHWEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH WILL CONTINUE UNTIL 8 PM MDT. * HUMIDITY...WILL REMAIN LESS THAN 15 PERCENT UNTIL JUST AFTER SUNSET...AROUND 8 PM MDT. * IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. SUCH FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR PRESCRIBED BURN SATURDAY. EVEN A SMALL DITCH BURN COULD QUICKLY BECOME UNCONTROLLABLE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GJT
909 WWUS85 KGJT 200201 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 801 PM MDT SAT MAR 19 2011 COZ205-207-201415- /O.EXP.KGJT.FW.W.0001.000000T0000Z-110320T0200Z/ /O.CON.KGJT.FW.A.0001.110320T2000Z-110321T0200Z/ MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 801 PM MDT SAT MAR 19 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207 IN AREAS BELOW 6500 FEET... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. RED FLAG CONDITIONS ARE POSSIBLE AGAIN ON SUNDAY AS STRONG SOUTHWEST WINDS REDEVELOP WITH VERY LOW AFTERNOON RELATIVE HUMIDITY IN AREAS BELOW ABOUT 6500 FEET. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207... BELOW 6500 FEET ELEVATION. * WIND...SOUTHWEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH MAY REDEVELOP AFTER 2 PM MDT. * HUMIDITY...WILL SHOULD DROP TO BELOW 15 PERCENT IN THE AFTERNOON. * IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. SUCH FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR PRESCRIBED BURN SUNDAY. EVEN A SMALL DITCH BURN COULD QUICKLY BECOME UNCONTROLLABLE. && $$ CUOCO HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Mar 18, 2:59 PM MDT, 6 hours 48 minutes earlier.
Area forecast discussion, Mar 18, 2:59 PM MDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 259 PM MDT FRI MAR 18 2011 .SHORT TERM DISCUSSION...TONIGHT THROUGH SUNDAY... DRIER SOUTHWEST FLOW HAS SETTLED OVER THE REGION IN THE WAKE OF LAST NIGHT'S STORM SYSTEM. AS MENTIONED IN THE PREVIOUS DISCUSSION... RESIDUAL MOISTURE OVER THE SOUTHERN AND CENTRAL MOUNTAINS SHOULD BE SUFFICIENT FOR SHOWER ACTIVITY LATER THIS AFTERNOON INTO THE EARLY EVENING. HOWEVER...MODELS HAVE BACKED OFF ON COVERAGE OF MOIST CONVECTION SO LOWERED POP VALUES ACCORDINGLY. WEAK OVERRUNNING COMBINED WITH DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF THE JET MAY KEEP POCKETS OF LIGHT SNOW GOING OVER THE SOUTHERN AND CENTRAL MOUNTAINS LATE TONIGHT. DRIER CONDITIONS EXPECTED SATURDAY WITH JUST A SLIGHT CHANCE OF SHOWERS OVER THE MOUNTAINS DURING THE AFTERNOON. MORE SIGNIFICANTLY HOWEVER...SOUTHWEST WINDS WILL PICK UP DURING THE AFTERNOON AHEAD OF COOL FRONT. MODELS MOVE THIS FEATURE ACROSS CENTRAL UTAH DURING THE DAY. 7H WINDS A BIT LIGHT FOR ADVISORY LEVEL SURFACE WINDS OVER SOUTHEAST AND EAST-CENTRAL UTAH...BUT WILL URGE THE MIDNIGHT CREW TO TAKE A FRESH LOOK TONIGHT. THE FRONT DRIFTS EASTWARD ACROSS THE REGION SATURDAY NIGHT WITHOUT A LOT OF FANFARE AS SOUTHWEST FLOW REMAINS RELATIVELY DRY. DIGGING EASTERN PACIFIC LOW SHIFTS SLIGHTLY INLAND SUNDAY FOR A RENEWED CHANCE OF SHOWERS DURING THE AFTERNOON...MAINLY NORTH OF THE I-70 CORRIDOR. TEMPERATURES WARM SATURDAY WITH ONSET OF STRONG SOUTHWESTERLIES AND GENERALLY WENT AT OR A DEGREE OR TWO ABOVE GUIDANCE. SLIGHTLY COOLER HIGHS EXPECTED SUNDAY BEHIND THE COOL FRONT...THOUGH NOT APPRECIABLY SO. OVERNIGHT LOWS SHOULD BE NEAR NORMAL TONIGHT AND SATURDAY NIGHT. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... MODELS CONTINUE TO SHOW A SERIES OF SHORTWAVES EJECTING FROM A LONG WAVE TROUGH OVER THE WEST COAST THROUGH NEXT WEEK. THE PERIOD BEGINS AS ONE RELATIVELY STRONG SYSTEM APPROACHES FROM THE WEST. THIS SYSTEM WILL MOVE INTO THE GREAT BASIN ON MONDAY...WITH THE CHANCE OF PRECIPITATION DEVELOPING OVER THE WESTERN EDGE DURING THE AFTERNOON. IN ADDITION...A COLD FRONT WILL REACH THE WESTERN EDGE LATE IN THE DAY FOR ADDED LIFT AND INSTABILITY. THE STRONG FLOW ALOFT WILL ALSO MIX TO THE SURFACE BY AROUND MIDDAY...FOR STRONG SOUTHWEST WINDS OVER MUCH OF THE AREA. PRECIPITATION WILL SPREAD ACROSS THE FORECAST AREA BY MONDAY EVENING AS THE FRONT PASSES AND THE TROUGH APPROACHES. THE GFS INDICATES THAT THE MAIN ENERGY WILL STAY TO OUR NORTHWEST AS THE LOW EJECTS OUT OF THE GREAT BASIN AND INTO WESTERN MONTANA. THE ECMWF SOLUTION IS A LITTLE MORE SOUTHERLY...AND MORE FAVORABLE FOR US. BUT FOR NOW THE MOISTURE STILL SEEMS TO BE SOMEWHAT LACKING. SO HAVE KEPT POPS IN THE CHANCE/SLIGHT CHANCE CATEGORIES FOR THIS FORECAST PACKAGE. PRECIPITATION WILL CONTINUE THROUGH TUESDAY AS THE TROUGH AXIS PASSES AND THE COLD AIR ALOFT MOVES OVERHEAD FOR CONTINUED INSTABILITY. AGAIN THE ECMWF BRINGS THE COLDER AIR FARTHER SOUTH WITH A LARGE AREA OF -28C AT 500 MB OVER MOST OF THE FORECAST AREA. THE NORTH WILL GENERALLY BE FAVORED. POPS MAY NEED TO BE INCREASED IF THIS SYSTEM DOES TAKE A BETTER AIM ON THE FORECAST AREA. RIDGING FOLLOWS FOR WEDNESDAY WITH ANOTHER WEAKER IMPULSE ON THURSDAY. BEYOND THIS WEAKER WAVE...TIMING HAS BEEN MUCH HARDER TO PIN DOWN WITH SOLUTIONS FLUCTUATING FROM RUN-TO-RUN AND BETWEEN MODELS. TEMPERATURES WILL BE WARM AHEAD OF EACH WAVE...AND COOL BEHIND THEM...BUT GENERALLY REMAIN ABOVE NORMAL. && .AVIATION... EXPECT PRIMARILY VFR CONDITIONS OVER THE REGION TONIGHT AND SATURDAY AS A DRIER SOUTHWEST FLOW SETTLES OVER THE AREA. HOWEVER...A FEW LIGHT SNOW SHOWERS ARE POSSIBLE OVER THE SOUTHERN AND CENTRAL MOUNTAINS TONIGHT...AND AGAIN SATURDAY AFTERNOON. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...NL LONG TERM....EH AVIATION.....NL
Hazardous weather outlook, Mar 18, 5:46 AM MDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 546 AM MDT FRI MAR 18 2011 COZ001>014-017>023-UTZ022>025-027>029-191200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 546 AM MDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT ACCUMULATING SNOW WILL CONTINUE NEAR THE CONTINENTAL DIVIDE THIS EARLY MORNING...THEN END BEFORE NOON. AREAS OF MORNING FOG IN WESTERN COLORADO MAY MAKE FOR HAZARDOUS TRAVEL. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL FORM THIS AFTERNOON... MAINLY ACROSS THE SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO INCLEMENT WEATHER EXPECTED THROUGH THE WEEKEND. WINDS WILL PICK UP ON MONDAY AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA. EXPECT PRECIPITATION MONDAY NIGHT TO PERSIST THROUGH TUESDAY NIGHT WITH THE NEXT CHANCE FOR PRECIPITATION AT THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. BUT SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:12 AM MDT | Fire Weather Watch | GJT | Dolores, Eagle, Garfield, La Plata, Mesa, Montezuma and 2 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.